MAUDE Adverse Event Report: ZIMMER GMBH NCB PP PR FEM PLT R18H L363MM; PLATE, FIXATION, BONE

ZIMMER GMBH NCB PP PR FEM PLT R18H L363MM; PLATE, FIXATION, BONE
Catalog Number 02.02263.018
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Periprosthetic fracture (4902)
Date of Event 01/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: concomitant medical products: desc: femoral stem 12/14 neck taper std.Offset size 2 130 mm stem length; item: 00-8114-002-00; lot: 66268844.Desc: act artic e1 hip brg 28x46mm; item: ep-200152; lot: 66288654.Desc: zb 12/14 cocr hd 28mm x -3.5; item: 802202801; lot: 3195770.G2: foreign - event occurred in australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported the patient underwent primary surgery, and subsequently was revised due to a ncb plate fracture approximately 8 weeks post primary surgery.A new plate was implanted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.The product involved in the reported event was not returned for investigation; however, pictures were provided and review identified a ncb plate fractured in two pieces, at a hole level.The pictures also confirmed product information.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Radiographs were provided and reviewed by a radiologist.The review identified ap and frog-leg lateral x-ray views of the right hip/femur at a single time point show presence of total hip arthroplasty with cpt femoral stem and fixation of femoral shaft fracture with ncb periprosthetic femur plate system.The distalmost femoral plate is excluded from view.The femoral stem component appears undersized.It is cemented laterally and at the tip, with a paucity of cement medially.Lucencies are present at the femoral stem cement-bone interface proximally, and at the distal femoral stem cement-bone and metal bone interfaces, consistent with loosening of the femoral stem.There is currently varus orientation of the femoral stem which may be sequela of the fracture.The baseline postop orientation of the femoral stem is not known in the absence of prior images.At the level of the distal femoral stem, a short oblique fracture of the femoral shaft is present which exhibits medial angulation of the distal fracture fragment.There is adjacent periosteal callus; however, this fracture appears to be grossly ununited.Distal femoral fracture has been treated with lateral ncb femur plate, bone graft, multiple screws and cerclage wires.The ncb femur plate has fractured at the level of fracture at the distal femoral stem and also exhibits medial angulation of the distal plate.The orientation of the proximal-most femoral plate screw suggests either bending deformity or fracture of the screw.There is radiolucency adjacent to the tip of this screw consistent with screw loosening.Generalized reduced bone mineral density is demonstrated.Cpt femoral stem exhibits loosening with periprosthetic femoral shaft fracture at the level of the distal stem.Risk factors for femoral stem loosening include generalized reduced bone mineral density, undersizing of the femoral stem and a paucity of cement.There is currently varus alignment of the femoral stem.If this alignment were present at baseline, it would also be a risk factor for femoral stem loosening and periprosthetic fracture.Other risk factors for periprosthetic fracture similarly include reduced bone mineral density, undersizing of the femoral stem and the use of the cpt femoral stem itself.Risk factors for ncb femoral plate fracture include ununited femoral fracture, loose femoral prosthesis and possibly varus alignment of the femoral stem (if present at baseline).A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB PP PR FEM PLT R18H L363MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24301946
Report Number0009613350-2026-00045
Device Sequence Number9679538
Product Code HRS
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number02.02263.018
Device Lot Number3236353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale